Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HGH and Liver complications with HIV med
Sep 14, 2003

I have been considering taking an HGH perscription to help increase energy levels and manage muscle loss. I was curious what risks to the liver are involved while taking 800MG Viramune and 150/300 MG x 2 combivir daily. I am a healthy 40 year old male with only elevated cholesterol levels to contend with.

Response from Dr. Henry

Use of human growth hormone in HIV+ patients has shown some benefit in AIDS wasting and increased visceral adiposity. It is very expensive and is associated with some side effects like bone/joint pain and insulin resistance. It is not indicated for fatigue and muscle loss. If you have low testoterone levels some form of testosterone replacement, nutritional intervention and/or exercise would be worth considering. Hypothyroidism can also cause some of those symptoms. A good general evaluation with history and physical to consider your options would be a good starting point. KH



Previous
Responsive Database Initative
Next
Sleep Apnea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement